Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 5, 2019, 4:13 PM CDT for Hancock County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 5, 2019, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WWUS84 KLIX 052113
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Aug 5 2019
MSZ080-052145-
Hancock-
413 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...
At 413 PM CDT, a strong thunderstorm was located near Shoreline Park,
or near Waveland, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bay St. Louis, Waveland, Diamondhead and Shoreline Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3029 8934 3025 8942 3023 8942 3020 8945
3019 8944 3018 8946 3019 8946 3018 8951
3021 8957 3038 8952 3035 8937 3033 8938
3034 8934 3032 8932
TIME...MOT...LOC 2113Z 283DEG 9KT 3028 8947
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 5, 3:26 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
326 PM CDT Mon Aug 5 2019
.SHORT TERM...No significant changes in the ongoing weather
pattern are expected through Thursday. At most, a broad upper
level ridge of high pressure will become more centered over Texas
the next few days. Increasing negative vorticity advection will
result in lower precipitable water values by Thursday, and have a
lower POP of 20 to 40 percent in the forecast by then. Tuesday and
Wednesday will see similar convective coverage as seen the past
few days with POP of 40 to 60 percent in the forecast. Given the
moisture loaded nature of the atmosphere, the threat of heavy
rainfall from any thunderstorms will remain the primary concern
tomorrow and Wednesday. As drier air feeds into the mid-levels on
Thursday, the threat of some gusty winds will increase with any
deeper convection that develops. Temperatures will remain near
average each day. There will also be a risk of some patchy fog
forming each night over inland areas due to the saturated soils
and light boundary layer winds in place.
.LONG TERM...The upper level ridge axis will extend further
eastward across the Gulf South on Friday and Saturday, and expect
to see increased subsidence and drier air advect into the mid and
upper levels of the atmosphere. These conditions will keep
convective chances somewhat suppressed with rain chances of 20 to
40 percent in the forecast both days. Precipitable water values
will decrease back to more normal levels for this time of year,
and temperatures should warm a few degrees into the low to mid 90s
during the day and the mid to upper 70s at night. The primary
concern with stronger storms will be gusty winds and locally heavy
rainfall.
All of the model guidance agrees that the ridge axis will become
more east-west oriented along the I-20 corridor on Sunday and
Monday. As this occurs, a vigorous upper level vorticity lobe will
push into the Gulf South. An increase in positive vorticity and
mid- level moisture will accompany this vorticity maxima, and
expect to see an increase in convective coverage for both Sunday
and Monday. As precipitable water values climb back above 2.40
inches, the threat of gusty winds will diminish with any deeper
thunderstorms that develop. However, the threat of heavy rainfall
will increase with rainfall rates of 1 to 2 inches per hour
possible.
&&
.AVIATION...Latest radar trends continue to show spotty shower/storms across the
area early this evening. However, this activity to diminish shortly
after sunset with VFR conditions prevailing overnight tonight. Only
features to note for early tonight will be lingering mid-upper level
cloud cover from earlier convection, but should steadily clear out
after midnight. Some spotty fog may be possible yet again early
tomorrow morning, primarily in and around KBTR, KMCB and KHDC but
should refrain from becoming overly dense and widespread. KLG
&&
.MARINE...Persistent southwest flow of around 10 knots will remain
in place through the weekend. Seas of 1 to 2 feet are also
expected through this period. The main concern will continue to be
thunderstorms that develop and produce gusty winds, waterspouts,
and heavy downpours. These thunderstorms will be most likely in
the morning hours.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River Flood Warning for Red River Landing.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 92 73 92 / 20 20 20 30
BTR 75 92 75 91 / 20 40 20 50
ASD 74 92 75 92 / 30 40 30 40
MSY 77 91 78 91 / 20 40 30 50
GPT 76 90 76 90 / 30 30 30 30
PQL 74 92 75 92 / 40 30 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
PGHazardous weather outlook, Aug 5, 11:12 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service New Orleans LA 1112 AM CDT Mon Aug 5 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1112 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected, primarily during the afternoon and early evening hours. While severe weather is not expected, a few storms could produce gusty winds, dangerous lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Expect a daily threat for thunderstorms, primarily during the afternoon and early evening hours. With any one storm, gusty winds, dangerous lightning and locally heavy rainfall will be the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 5, 3:23 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
323 PM CDT Mon Aug 5 2019
LAZ040-052100-
St. Tammany-
323 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...
At 323 PM CDT, a strong thunderstorm was located near Pearl River, or
near Slidell. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Slidell, Pearl River, Lacombe and Slidell Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3047 8979 3032 8967 3021 8979 3022 8985
3025 8987 3025 8989 3039 9001
TIME...MOT...LOC 2023Z 055DEG 4KT 3036 8981
MSWSpecial weather statement, Aug 5, 3:57 PM CDT, 16 minutes before
Special Weather Statement National Weather Service New Orleans LA 357 PM CDT Mon Aug 5 2019 MSZ077-080-052130- Hancock-Pearl River- 357 PM CDT Mon Aug 5 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES... At 356 PM CDT, a strong thunderstorm was located near Stennis Space Center, or 9 miles southeast of Picayune. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Picayune, Stennis Space Center and Kiln. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. LAT...LON 3033 8961 3051 8971 3054 8957 3035 8943 TIME...MOT...LOC 2056Z 247DEG 2KT 3043 8956 MSW
Special weather statement, Aug 5, 4:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
410 PM CDT Mon Aug 5 2019
MSZ082-052145-
Jackson-
410 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON COUNTY...
At 410 PM CDT, a strong thunderstorm was located over Hurley, or 11
miles north of Escatawpa, moving south at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hurley, Big Point, Wade and Vancleave.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3063 8878 3074 8872 3074 8856 3071 8841
3049 8840
TIME...MOT...LOC 2110Z 008DEG 13KT 3065 8851
MSWSpecial weather statement, Aug 5, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Aug 5 2019
MSZ080-052145-
Hancock-
413 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...
At 413 PM CDT, a strong thunderstorm was located near Shoreline Park,
or near Waveland, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bay St. Louis, Waveland, Diamondhead and Shoreline Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3029 8934 3025 8942 3023 8942 3020 8945
3019 8944 3018 8946 3019 8946 3018 8951
3021 8957 3038 8952 3035 8937 3033 8938
3034 8934 3032 8932
TIME...MOT...LOC 2113Z 283DEG 9KT 3028 8947
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:08 AM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 5, 5:13 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Aug 5, 6:09 AM CDT | Areal Flood Advisory | LIX | Orleans | 2 hr |
| Aug 5, 6:19 AM CDT | Special Marine Warning | LIX | 30 min | |
| Aug 5, 6:51 AM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 5, 7:28 AM CDT | Special Weather Statement | LIX | Orleans | 47 min |
| Aug 5, 7:33 AM CDT | Special Weather Statement | LIX | Plaquemines | 27 min |
| Aug 5, 8:04 AM CDT | Special Weather Statement | LIX | Plaquemines | 56 min |
| Aug 5, 8:19 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 116 min |
| Aug 5, 8:23 AM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 5, 8:25 AM CDT | Special Weather Statement | LIX | Saint Charles | 50 min |
| Aug 5, 8:55 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 2 hr |
| Aug 5, 9:33 AM CDT | Special Weather Statement | LIX | Plaquemines | 42 min |
| Aug 5, 9:52 AM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 5, 3:23 PM CDT | Special Weather Statement | LIX | Saint Tammany | 37 min |
| Aug 5, 4:46 PM CDT | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Aug 5, 6:08 PM CDT | Special Weather Statement | LIX | Saint James | 37 min |
| Aug 5, 3:57 PM CDT | Special Weather Statement | LIX | Hancock | 33 min |
| Aug 5, 4:10 PM CDT | Special Weather Statement | LIX | Jackson | 35 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.